? reaction to midazolam
Hi, I was wondering if anyone else has had a reaction to midazolam. I was admitted to day care on Saturday for a BMB and 2 unit transfusion. My port was accessed, a bag of saline attached and then I was given the sedation. (midazolam).
I have very blurred memory of events after that. I woke up at one stage to find I had an oxygen mask on and the nurse telling me that they had started the first unit of blood and were running it stat. That surprised me a bit but then I went back to sleep. I woke up again when the nurse told me that they were just finishing the second unit of blood and were going to give me a litre of saline stat as well. Now, I was really surprised.
Next time I woke up, the bed was tilted with my head down and they were changing the oxygen mask to one which delivers more oxygen. I was also being given another litre of fluid which was running straight in. I was more awake this time and the nurse explained that my blood pressure was dangerously low and that I had to be admitted to the hospital. After all that blood and fluid my BP was 70/32 which the nurse said was better than it had been.
I was admitted to the oncology ward and given another unit of blood (I had to wait hours for it because it's difficult to get blood for me now because of the antibodies I've developed). I had an uneventful night and was discharged the following day.
I have never heard of anyone having this reaction to a BMB or sedation before and I'm hoping that it won't stop me from having sedation for my next BMB because I don't like it when I have the BMBs without sedation.
The doctor said it was a reaction to the midazolam but that they had only given me 2.5 mgs and it was a very low dose. My Hb at the time was 73. I was wondering if having a neutrophil count of 0.6 and lymphocytes of 0.3 could have been a factor.
Anyone else experience this?
Copper deficiency bone marrow failure (MDS RAEB 1), neuromyelopathy.
FISH reported normal cytogenetics but gene testing showed
Xq 8.21 mutation
Did they give you Midazolam in connection with any of the BMB:s they have done before?
"Depending on its dose, midazolam can cause any stage of a cardiovascular and respiratory depression. High i.v. doses have caused cardiac and respiratory arrest with lethal consequences. Usual doses normally cause a minor decrease of the blood pressure and oxygen saturation. The amnesia desired, e.g. for endoscopies, can last much longer than the intervention, sometimes for hours (semiconsciousness). In addition to a multitude of central nervous symptoms (vertigo, dizziness, headaches, rarely hallucinations, etc.), midazolam can also cause visual disturbances and nausea."
I don't think the low neutrophils or lymphocytes can cause low BP but low Hb can make the brain more sensitive to sedation.
Hope you have recovered! Next time they plan a BMB they should do it when your performance status is OK.
|Thread Tools||Search this Thread|
|Thread||Thread Starter||Forum||Replies||Last Post|
|Adverse Reaction to Vidaza||Al's Wife||Drugs and Drug Treatments||11||Fri Aug 22, 2014 06:43 AM|
|LOW platelets with reaction & Vidaza||cheri||MDS||6||Thu Nov 18, 2010 08:49 AM|
|Vidaza Reaction||annm1103||MDS||28||Wed Sep 15, 2010 01:57 PM|
|Bad reaction to cycle 2||roger||Living with Illness||7||Mon Jan 11, 2010 01:00 PM|